MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-38
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 03/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis as the stent remains in the patient.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined that the reported difficulties appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.The reported patient effect of occlusion is listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as a known patient effect of coronary stenting procedures.In this case, it is likely the tip of the guide catheter went underneath the stent during deployment, thus causing the reported device damaged by another device and material deformation.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that this was a percutaneous coronary interventional procedure in the vein graft to the obtuse marginal coronary artery.The patient came in emergently and was in an unstable condition.Before the stenting procedure began, the patient was defibrillated to resolve an arrhythmia the patient had.Several stents were implanted in the vein graft and the last stent was in the ostium of the graft, the 3.5x38 mm xience sierra.The stent was implanted without issue and the delivery system was removed.The procedure was completed and the guide catheter was attempted to be removed but was stuck.When the guide catheter was removed, damage to the implanted 3.5x38 sierra stent was noted.It was suspected that the tip of the guide catheter somehow got underneath the stent during deployment.Additional balloon angioplasty was performed in the damaged stent, but it did not improve the flow.They decided to treat an unplanned artery to improve the patient's blood flow from other vessels as much as possible.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9936160
Report Number2024168-2020-03482
Device Sequence Number19512474
Product Code NIQ
UDI-Device Identifier08717648227462
UDI-Public08717648227462
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model Number1550350-38
Device Catalogue Number1550350-38
Device Lot Number9101642
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight99